Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 71, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 9, 2004, 7:00 PM CDT for Atoka County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2004, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 9, 2004, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Atoka County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 100000 SVROKC OKC005-100030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT FRI APR 9 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATOKA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 730 PM CDT * AT 700 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF LANE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE LANE AND MCGEE CREEK LAKE HAIL UP TO THE SIZE OF QUARTERS IS LIKELY. LAT...LON 3417 9624 3418 9589 3442 9578 3441 9605 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:55 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 9, 2:55 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 255 PM CDT FRI APR 9 2004 .DISCUSSION... SCATTERED SHWRS/TSTMS ONGOING THIS AFTN WILL LIKLEY CONT THROUGH MUCH OF THE NIGHT. WARM FRONT WHICH MADE GOOD PROGRESS NORTH THROUGHOUT THE MORNING HAS STALLED FROM NORTHWEST INTO CENTRAL SECTIONS OF OKLAHOMA AND MOST OF THE SEVERE WX SHOULD BE CONFINED TO ALONG AND SOUTH OF THIS BOUNDARY. BY LATER THIS EVENING THE BOUNDARY WILL AGAIN MOVE SOUTH AS A COLD FRONT. POST FRONTAL RAIN WILL REMAIN POSSIBLE AT LEAST THROUGH THE FIRST HALF OF THE DAY ON SATURDAY AS ABUNDANT MOISTURE WILL STILL BE PRESENT AND ENERGY WILL CONT TO DROP SOUTH THROUGH PLAINS. SFC RIDGE WILL BUILD SOUTH LATE SAT INTO SUN... WHICH SHOULD LIMIT PRECIP TO LOCATIONS FARTHER SOUTH IN TX. COLD FRONT WILL ALSO BRING AN END TO WARMER TEMPS AS HIGHS OVER THE WEEKEND WILL ONLY BE IN THE 40S AND 50S. LIGHT FREEZE STILL LOOKS POSSIBLE ACROSS NW THIRD TO HALF OF OKLAHOMA BY MONDAY MORNING. WARMING TREND WILL BEGIN IN EARNEST BY TUE WITH 60S MOST LOCALES TURNING INTO 70S AND 80S BY THE END OF THE WEEK. FRI ALSO APPEARS TO BE NEXT POSSIBLE TIME FOR SHWRS/TSTMS... BUT WILL HOLD OFF ON INTRODUCTION OF POPS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 46 53 37 55 / 70 50 20 10 HOBART OK 44 51 35 53 / 40 40 10 10 WICHITA FALLS TX 50 55 39 56 / 40 40 20 10 GAGE OK 39 47 31 52 / 70 40 10 10 PONCA CITY OK 42 51 33 54 / 70 60 10 10 DURANT OK 54 58 43 57 / 70 50 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30
Hazardous weather outlook, Apr 9, 11:59 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT FRI APR 9 2004
OKZ004>048-050>052-TXZ083>090-101300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS... AND THAT
PART OF OKLAHOMA SOUTH OF A LINE FROM ARNETT TO GUTHRIE TO CHANDLER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH THE EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SATURDAY MORNING.
DISCUSSION...
SCATTERED SHOWERS AND FEW THUNDERSTORMS ASSOCIATED WITH
AN UPPER LEVEL DISTURBANCE OVER WESTERN OKLAHOMA WILL
CONTINUE TO LIFT NORTHEAST INTO EASTERN OKLAHOMA AND
SOUTHERN KANSAS THIS AFTERNOON. IN THE MEANTIME...THE
ATMOSPHERE WILL CONTINUE TO DESTABILIZE ACROSS THE SOUTHERN
THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS AS TEMPERATURES
WARM INTO THE MID AND UPPER 70S UNDER CLEAR TO PARTLY CLOUDY
SKIES. BY MID AFTERNOON...THUNDERSTORMS MAY REDEVELOP ALONG
THE DRYLINE IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR SOME
OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS THE MAIN RISK. THESE STORMS WILL THEN MOVE
AND DEVELOP INTO PARTS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA
BY LATE AFTERNOON OR EARLY EVENING. THUNDERSTORM INTENSITY WILL
LIKELY DECREASE LATER THIS EVENING AS SURFACE INSTABILITY DECREASES
WITH THE LOSS OF HEATING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY...ESPECIALLY
ACROSS SOUTHEASTERN OKLAHOMA. HOWEVER THE GREATEST RISK OF SEVERE
WEATHER WILL HAVE MOVED TO THE SOUTHEAST OF THE AREA. OTHERWISE NO
THUNDERSTORMS ARE EXPECTED SUNDAY THOUGH THURSDAY OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
MUCH COOLER TEMPERATURES WILL MOVE INTO THE AREA THIS WEEKEND.
FREEZING TEMPERATURES ARE EXPECT ACROSS PORTIONS OF NORTHERN AND
WESTERN OKLAHOMA ON SUNDAY MORNING AND MONDAY MORNING. FROST IS
LIKELY ACROSS AREAS FARTHER SOUTH IN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM CDT SATURDAY APRIL 10TH.In the hours before
Special weather statement, Apr 9, 5:48 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 548 PM CDT FRI APR 9 2004 OKZ047-048-051-052-092315- ATOKA OK-BRYAN OK-JOHNSTON OK-MARSHALL OK- 548 PM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...JOHNSTON AND MARSHALL COUNTIES. A CLUSTER OF STRONG THUNDERSTORM WAS LOCATED OVER MARSHALL COUNTY... IN THE VICINITY OF MADILL AT 548 PM CDT...MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP IN THE NEXT 30 MINUTES. PEOPLE IN ATOKA...BRYAN...JOHNSTON AND MARSHALL COUNTIES...INCLUDING THE CITY OF DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Local storm report, Apr 9, 5:51 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
551 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL KENDRICK 35.79N 96.77W
04/09/2004 0.88 INCH LINCOLN OK EMERGENCY MNGR
&&
KTSpecial weather statement, Apr 9, 5:53 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 553 PM CDT FRI APR 9 2004 OKZ026-092310- LINCOLN OK- 553 PM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN LINCOLN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF KENDRICK AT 553 PM CDT...MOVING EAST SOUTHEAST AT 30 MPH. PEOPLE IN EASTERN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Local storm report, Apr 9, 6:03 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
603 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL STROUD 35.75N 96.66W
04/09/2004 1.00 INCH LINCOLN OK EMERGENCY MNGR
&&
KTSpecial weather statement, Apr 9, 6:20 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 620 PM CDT FRI APR 9 2004 OKZ017-092330- BLAINE OK- 620 PM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST OF GREENFIELD AT 620 PM CDT...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. PEOPLE IN SOUTHERN BLAINE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Local storm report, Apr 9, 6:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 2 E MEAD 34.00N 96.48W
04/09/2004 1.00 INCH BRYAN OK EMERGENCY MNGR
LAKEWOOD RESORT
&&
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 49 min |
| Apr 10, 4:39 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 36 min |
| Apr 10, 5:55 AM CDT | Severe Thunderstorm Warning | OUN | McClain | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.